Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 160, NWS New Orleans, LA

June 18, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jun 18, 2021, 8:28 AM CDT for Harrison County, Mississippi. It took effect at Jun 19, 2021, 6:12 AM CDT. It was in force for 69 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2021, 8:28 AM CDT (13:28 UTC)
In effect from
Jun 19, 2021, 6:12 AM CDT
Expired
Jun 22, 2021, 2:48 AM CDT
In force
69 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Moderate

County Harrison County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 19.32 ft at Jun 20, 2021, 1:00 AM CDT.

actionminormoderatemajor510152006/1806/1906/2006/2106/2206/23
Action stage
10 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

571 
WGUS44 KLIX 181328
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
828 AM CDT Fri Jun 18 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

  Biloxi River Near Lyman affecting Harrison County.

  Tchoutacabouffa River Above D'Iberville affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.
For the Biloxi River...including Wortham, Lyman...Moderate flooding 
is forecast.
For the Tchoutacabouffa River...including D'Iberville...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-190730-
/O.NEW.KLIX.FL.W.0160.210619T1112Z-210621T1331Z/
/LYMM6.2.ER.210619T1112Z.210620T0600Z.210621T0730Z.NO/
828 AM CDT Fri Jun 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Biloxi River Near Lyman.
* From Saturday morning to Monday morning.
* At 7:45 AM CDT Friday the stage was 2.3 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 16.0 feet early Sunday morning.
* Impact...At 16.0 feet, Major flooding will occur in Retreat and 
  Riverland Village Subdivisions at the 16 foot stage. Homes on 
  lower Fisherman Trail will remain flooded and lower River Road 
  will be impassable.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

MSC047-190730-
/O.NEW.KLIX.FL.W.0161.210619T1115Z-210622T0000Z/
/GLFM6.1.ER.210619T1115Z.210620T1200Z.210621T1800Z.NO/
828 AM CDT Fri Jun 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Wolf River Above Gulfport.
* From Saturday morning to Monday evening.
* At 7:45 AM CDT Friday the stage was 2.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 10.0 feet Sunday morning.
* Impact...At 10.0 feet, Bells Ferry Road will be closed within a 
  mile of the bridge as the road will be covered by swift moving 
  river current.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

MSC047-190730-
/O.NEW.KLIX.FL.W.0162.210619T2225Z-210621T0942Z/
/DIBM6.1.ER.210619T2225Z.210620T1200Z.210621T0341Z.NO/
828 AM CDT Fri Jun 18 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Tchoutacabouffa River Above D'Iberville.
* From Saturday afternoon to early Monday morning.
* At 7:30 AM CDT Friday the stage was 1.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage tomorrow 
  afternoon and continue to rise to 13.5 feet Sunday morning.
* Impact...At 12.0 feet, Lamey Bridge will be closed and Lamey 
  Bridge Road will be impassable from Mason Blvd to Johnson Still 
  Road.


&&

LAT...LON 3048 8888 3044 8888 3043 8898 3048 8898

$$

KO
7 follow-up statements
526 
WGUS84 KLIX 190046
FLSLIX

Flood Statement
National Weather Service New Orleans LA
746 PM CDT Fri Jun 18 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Wortham, Lyman...Moderate flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-191900-
/O.EXT.KLIX.FL.W.0160.210619T1112Z-210621T1330Z/
/LYMM6.2.ER.210619T1112Z.210620T0600Z.210621T0730Z.NO/
746 PM CDT Fri Jun 18 2021

...The Flood Warning is now in effect until Monday morning...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* From Saturday morning to Monday morning.
* At 6:45 PM CDT Friday the stage was 3.2 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 16.0 feet early Sunday morning. The 
  river is expected to fall below flood stage early Monday morning.
* Impact...At 16.0 feet, Major flooding will occur in Retreat and 
  Riverland Village Subdivisions at the 16 foot stage. Homes on 
  lower Fisherman Trail will remain flooded and lower River Road 
  will be impassable.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

PG
989 
WGUS44 KLIX 191320
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
820 AM CDT Sat Jun 19 2021

...Forecast flooding changed from Moderate to Major severity and 
increased in duration for the following rivers in Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Wortham, Lyman...Major flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-200730-
/O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T1619Z/
/LYMM6.3.ER.210619T1101Z.210620T1800Z.210622T1019Z.NO/
820 AM CDT Sat Jun 19 2021

...Forecast flooding increased from Moderate to Major severity and 
increased in duration until late Tuesday morning...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until late Tuesday morning.
* At 7:45 AM CDT Saturday the stage was 13.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and major flooding is forecast.
* Forecast...The river is expected to rise to a crest of 18.0 feet 
  early Sunday afternoon.
* Impact...At 17.0 feet, There will be major flooding on Loraine 
  Road near the Lorraine Road bridge. Major roads will be closed 
  including Lamey Bridge Road and Old Highway 49 at the Little 
  Biloxi River. Major flooding will occur in Retreat and Riverland 
  Village Subdivisions.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

JFL
757 
WGUS84 KLIX 200048
FLSLIX

Flood Statement
National Weather Service New Orleans LA
748 PM CDT Sat Jun 19 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Wortham, Lyman...Moderate flooding 
is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-201900-
/O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T1120Z/
/LYMM6.2.ER.210619T1101Z.210620T1800Z.210622T0520Z.NO/
748 PM CDT Sat Jun 19 2021

...The Flood Warning is now in effect until Tuesday morning...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until Tuesday morning.
* At 6:45 PM CDT Saturday the stage was 15.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 17.0 feet 
  by early tomorrow afternoon. The river is expected to fall below 
  flood stage by early Tuesday morning.
* Impact...At 17.0 feet, There will be major flooding on Loraine 
  Road near the Lorraine Road bridge. Major roads will be closed 
  including Lamey Bridge Road and Old Highway 49 at the Little 
  Biloxi River. Major flooding will occur in Retreat and Riverland 
  Village Subdivisions.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

PG
687 
WGUS84 KLIX 201345
FLSLIX

Flood Statement
National Weather Service New Orleans LA
845 AM CDT Sun Jun 20 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Lyman...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-210745-
/O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T2018Z/
/LYMM6.1.ER.210619T1101Z.210620T0630Z.210622T1418Z.NO/
845 AM CDT Sun Jun 20 2021

...The Flood Warning is now in effect until Tuesday afternoon...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until Tuesday afternoon.
* At 7:45 AM CDT Sunday the stage was 15.9 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river has crested and is expected to fall below 
  flood stage late Tuesday morning. It will continue falling to 4.2 
  feet by Friday morning.
* Impact...At 16.0 feet, Major flooding will occur in Retreat and 
  Riverland Village Subdivisions at the 16 foot stage. Homes on 
  lower Fisherman Trail will remain flooded and lower River Road 
  will be impassable.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

KO
943 
WGUS84 KLIX 210029
FLSLIX

Flood Statement
National Weather Service New Orleans LA
729 PM CDT Sun Jun 20 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

For the Biloxi River...including Wortham, Lyman...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-211830-
/O.CON.KLIX.FL.W.0160.000000T0000Z-210622T2018Z/
/LYMM6.1.ER.210619T1101Z.210620T0630Z.210622T1418Z.NO/
729 PM CDT Sun Jun 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until Tuesday afternoon.
* At 6:45 PM CDT Sunday the stage was 15.7 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage by late 
  Tuesday morning.
* Impact...At 14.0 feet, homes on lower Fisherman Trail will begin 
  to flood and lower River Road will be impassable. Driving on 
  Loraine Road will be hazardous due to the high water.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

PG
649 
WGUS84 KLIX 211542
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1042 AM CDT Mon Jun 21 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

  Biloxi River Near Lyman affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.
For the Biloxi River...including Wortham, Lyman...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-220945-
/O.EXT.KLIX.FL.W.0161.000000T0000Z-210623T0142Z/
/GLFM6.2.ER.000000T0000Z.210620T1015Z.210622T1942Z.NO/
1042 AM CDT Mon Jun 21 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until tomorrow evening.
* At 9:45 AM CDT Monday the stage was 11.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage Tuesday afternoon 
  and continue falling to 4.8 feet by Thursday.
* Impact...At 10.0 feet, Bells Ferry Road will be closed within a 
  mile of the bridge as the road will be covered by swift moving 
  river current.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

MSC047-220515-
/O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T0512Z/
/LYMM6.1.ER.210619T1101Z.210620T0630Z.210621T2312Z.NO/
1042 AM CDT Mon Jun 21 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until just after midnight tonight.
* At 9:45 AM CDT Monday the stage was 13.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will fall below flood stage this evening and 
  continue falling to 5.5 feet by Wednesday morning.
* Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet 
  making driving hazardous. River Road near Three Rivers Road bridge 
  will begin to flood.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

JFL
330 
WGUS84 KLIX 220121
FLSLIX

Flood Statement
National Weather Service New Orleans LA
821 PM CDT Mon Jun 21 2021

...The Flood Warning is extended for the following rivers in 
Mississippi...

  Biloxi River Near Lyman affecting Harrison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-220800-
/O.EXT.KLIX.FL.W.0160.000000T0000Z-210622T0748Z/
/LYMM6.1.ER.210619T1101Z.210620T0630Z.210622T0148Z.NO/
821 PM CDT Mon Jun 21 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Biloxi River Near Lyman.
* Until just after midnight tonight.
* At 7:45 PM CDT Monday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage 
  tomorrow morning.
* Impact...At 12.0 feet, River Road near Three Rivers Road bridge 
  will begin to flood.


&&

LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905

$$

KO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jun 18, 4:41 AM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 18, 4:41 AM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
441 AM CDT Fri Jun 18 2021

.SHORT TERM...

Potential Tropical Cyclone 3 (PTC3) is still forecast to become a
tropical or subtropical storm later today as it approaches the
southeast Louisiana coast before crossing the area overnight
tonight and Saturday. Main threat continues to be heavy rainfall,
mainly to the east of the track of the low. Rain totals over the
next couple of days of 4 to 8 inches are expected near and east of
the track with locally higher amounts. These totals are a little
lower than previous packages due to a somewhat quicker storm
movement.

There will also be the potential for isolated tornadoes, mainly
near the coast, tonight into Saturday. Onshore winds will be
capable of producing some coastal flooding mainly tonight into
Saturday.

Even after the system departs the area, moisture levels will
remain high enough for at least scattered afternoon thunderstorms
on Sunday.

Will trend toward blended numbers, which are a bit higher than
GFS, but not nearly as warm as the ECMWF. Conditions would have to
be pretty dry due to subsidence to reach the ECMWF highs on
Sunday. 35

&&

.LONG TERM (Monday and beyond)...

Upper ridging will still be anchored over Arizona, and the current
system will be well east of the area. Northwesterly upper flow on
the west side of a deep northern stream trough will be predominant
over the middle of the country early next week. The upper ridge will
gradually build eastward and cover much of the south by the end of
next week.

A cold front associated with the trough will attempt to move into
the area around Tuesday or Wednesday, but won't make it completely
through the area before dissipating. Conditions never really dry out
completely through next week. The boundary will provide a focus for
thunderstorms from about Monday night into Wednesday, with primarily
diurnally forced convection the remaining time. Depending on when
and where precipitation falls in the short term, localized drainage
issues could remain a problem with the thunderstorms at midweek.

Considering it is June, there's a bit of spread in the medium range
operational guidance. Current NBM guidance is quite a bit closer to
the warmer ECMWF numbers.

&&

.AVIATION (12z TAF package)...

Currently VFR conditions at all terminals, but anticipate conditions
will begin to deteriorate later this morning with ceilings lowering
to MVFR by midday. SHRA/TSRA should become more numerous, but we are
starting to see some signs that main threat may remain east of KBTR
and KMCB. Of course, any of these SHRA/TSRA will be capable of
producing IFR or lower visibilities, especially beyond 00z Saturday.
Magnitude of winds remains a fairly low confidence forecast, but
hopefully will become somewhat better focused later today. Depending
on the eventual strength of the system, LLWS could be an issue at
most terminals overnight tonight, but confidence isn't high enough
to detail at this time.

&&

.MARINE...

Tropical storm conditions will be the early issue, but even after
the system departs, expect hazardous conditions to continue. Small
Craft Advisories and/or Small Craft Exercise Caution headlines may
be necessary into Tuesday before conditions relax.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  72  84  72 /  50  70  80  50
BTR  87  73  87  75 /  60  70  80  40
ASD  85  74  86  75 /  90  90  90  60
MSY  86  77  88  78 /  90 100  90  60
GPT  84  75  85  76 /  80 100  90  70
PQL  84  73  84  75 /  80  90  90  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ049-050-056>061-063>070-072-
     075>078.

     Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
     Saturday for LAZ064-066>070-076-078.

     Flash Flood Watch from 1 PM CDT this afternoon through Sunday
     morning for LAZ034>037-039-046>050-056>061-063>072-075>078.

     Coastal Flood Advisory from 1 PM this afternoon to 7 PM CDT
     Saturday for LAZ049-050-058-060-061-072-075-077.

GM...Tropical Storm Warning for GMZ530-532-534-536-538-550-552-555-
     557-570-572-575-577.

MS...Tropical Storm Warning for MSZ080>082.

     Coastal Flood Warning from 1 PM this afternoon to 7 PM CDT
     Saturday for MSZ080>082.

     Flash Flood Watch from 1 PM CDT this afternoon through Sunday
     morning for MSZ068>071-077-080>082.

GM...Tropical Storm Warning for GMZ532-534-536-538-550-552-555-557-
     570-572-575-577.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:28 AM CDTRiver Flood WarningLIXHarrison6 days
Jun 18, 8:28 AM CDTRiver Flood WarningLIXHarrison59 hr
Jun 18, 9:02 AM CDTRiver Flood WarningLIXPearl River35 hr
Jun 18, 9:02 AM CDTRiver Flood WarningLIXPearl River48 hr
Jun 18, 9:44 AM CDTWind AdvisoryLIXAmite, Pearl River, Pike, Walthall30 hr
Jun 18, 9:55 AM CDTRiver Flood WarningLIXJackson24 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.